Alert archive / Louisiana / Flash Flood Warnings in 2006

Flash Flood Warning 32, NWS Jackson, MS

October 18, 2006Catahoula Parish, Franklin Parish, Louisiana

NWS Jackson, MS issued this flash flood warning at Oct 18, 2006, 10:50 PM CDT for Catahoula Parish, Franklin Parish, Louisiana. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 18, 2006, 10:50 PM CDT (03:50 UTC)
Expired
Oct 19, 2006, 4:45 AM CDT
In force
6 hr
Issued by
NWS Jackson, MS
Area
Counties, with a storm outline in the text

Counties Catahoula Parish, LA, Franklin Parish, LA

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 3.8 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2006-10-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2006-10-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 46 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1888 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
46 m²/s²
0-3 km storm-relative helicity
115 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KJAN 190354
FFWJAN
LAC025-041-190945-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
1050 PM CDT WED OCT 18 2006

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CATAHOULA PARISH IN NORTHEAST LOUISIANA
  FRANKLIN PARISH IN NORTHEAST LOUISIANA
  THIS INCLUDES THE CITY OF WINNSBORO

* UNTIL 445 AM CDT

* AT 1050 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED  
FLASH FLOODING DEVELOPING FROM PERSISTENT HEAVY RAIN OVER THE WARNED 
AREA. RADAR ESTIMATES OF OVER AN INCH AND A HALF OF RAIN HAS FALLEN 
OVER THE PAST THREE HOURS OVER ALREADY SATURATED GROUND.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WISNER

ADDITIONAL RAINFALL AMOUNTS OF TWO TO THREE INCHES ARE POSSIBLE IN 
THE WARNED AREA DURING THE NEXT HOURS AS THUNDERSTORMS MOVE OVER THE 
WARNED AREA.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
JACKSON.

LAT...LON 3130 9201 3131 9187 3164 9183 3179 9158
      3217 9153 3240 9152 3236 9171 3217 9185
      3188 9197

$$

22
2 follow-up statements
000 
WGUS74 KJAN 190640
FFSJAN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
135 AM CDT THU OCT 19 2006

LAC025-041-190945-
CATAHOULA LA-FRANKLIN LA-
135 AM CDT THU OCT 19 2006

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 445 AM CDT FOR
FRANKLIN AND CATAHOULA PARISHES...

AT 135 AM CDT WEATHER SERVICE RADARS ONLY INDICATED LIGHT TO 
MODERATE RAIN FALLING OVER THE WARNED AREA...HOWEVER ADDITIONAL 
HEAVY RAINFALL IS EXPECTED TO REDEVELOP AND CONTRIBUTE TO ADDITIONAL 
FLASH FLOODING.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO 
HARRISONBURG...WISNER AND WINNSBORO

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

LAT...LON 3130 9201 3131 9187 3164 9183 3179 9158
      3217 9153 3240 9152 3236 9171 3217 9185
      3188 9197

$$

22
000 
WGUS74 KJAN 190927
FFSJAN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
423 AM CDT THU OCT 19 2006

LAC025-041-190933-
CATAHOULA LA-FRANKLIN LA-
426 AM CDT THU OCT 19 2006

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR FRANKLIN AND
CATAHOULA PARISHES...

THE HEAVY RAIN WHICH PROMPTED THE FLASH FLOOD WARNING HAS 
TEMPORARILY ENDED. ADDITIONAL STORMS ARE DEVELOPING BACK ACROSS 
CENTRAL LOUISIANA AND WILL MOVE INTO THIS AREA BETWEEN 530 AM AND 9 
AM. THIS ROUND OF STORMS WILL BE CAPABLE OF PRODUCING RAINFALL 
AMOUNTS BETWEEN 2 AND 4 INCHES THROUGH MID MORNING. THIS AMOUNT OF 
RAIN WILL CAUSE FLOODING PROBLEMS DUE TO THE SATURATED GROUND 
CONDITIONS FROM PREVIOUS RAINS. ADDITIONAL FLASH FLOOD WARNINGS MAY 
BE LATER THIS MORNING.

LAT...LON 3130 9201 3131 9187 3164 9183 3179 9158
      3217 9153 3240 9152 3236 9171 3217 9185
      3188 9197

$$

CME

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Oct 18, 9:50 PM CDT, 1 hour earlier.

Area forecast discussion, Oct 18, 9:50 PM CDT, 1 hour before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
950 PM CDT WED OCT 18 2006

.DISCUSSION...LATEST SURFACE ANALYSIS HAS A WARM FRONT OVER OUR
NORTHEAST COUNTIES FROM NORTH OF MERIDIAN TO EAST OF GRENADA. THE
ASSOCIATED COLD FRONT WAS DRAPED ACROSS CENTRAL ARKANSAS AND INTO
NORTHEAST TEXAS. BETWEEN THESE FRONTS A LARGE AREA OF MOSTLY LIGHT
TO MODERATE RAIN HAS ADVANCED NORTHWARD AND COVERS MUCH OF THE
WESTERN HALF OF THE CWA. THE THUNDERSTORMS OVER SOUTHEAST
MISSISSIPPI EARLIER THIS EVENING HAVE SHIFTED EAST AND NO
THUNDERSTORMS WERE NOTED ON REGIONAL RADARS NEAR OUR CWA. SATELLITE
IMAGERY SHOWS WARMING CLOUD TOPS OVER NORTHEAST LOUISIANA AND
WESTERN MISSISSIPPI LAST SEVERAL HOURS HOWEVER NEW CONVECTION NEW
CONVECTION WAS NOTED FIRING OFF ALONG THE COLD FRONT IN CENTRAL
TEXAS. RECENT MODEL RUNS STILL PROG A SFC LOW TO MOVE ACROSS OUR
REGION AHEAD OF THE COLD FRONT RESULTING IN THE DEVELOPMENT OF HEAVY
RAINFALL OVER OUR SOUTHWEST PARISHES AND COUNTIES. WERE CONSIDERING
EXPANDING THE FLASH FLOOD WATCH INTO THE METRO JACKSON AREA BUT WL
HOLD OFF FOR NOW. AS RAIN MOVED INTO THE AREA A LITTLE
FASTER...RAISED POPS EARLIER THIS EVENING. HAVE ADJUSTED CLOUD COVER
AND TEMPERATURE CURVES. UPDATES HAVE ALREADY BEEN POSTED.

&&

.AVIATION...LARGE AREA OF RAIN WILL CONTINUE TO SPREAD IN FROM THE
SOUTHWEST. A FEW EMBEDDED THUNDERSTORMS WILL BE LIKELY AFTER 09Z IN
THE WEST. MVFR TO IFR CEILINGS AND VISIBILITIES ARE EXPECTED AFTER
06Z ADVANCING ACROSS THE AREA FROM THE WEST AFTER 09Z. THESE
CONDITIONS WILL PREVAIL AT MOST LOCATIONS THROUGH 18Z THURSDAY.

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH
     THURSDAY AFTERNOON AT 1 PM FOR
     MSZ047-MSZ053-MSZ054-MSZ059-MSZ060-MSZ061-MSZ062.

LA...FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH THURSDAY
     AFTERNOON AT 1 PM FOR LAZ015-LAZ016-LAZ023-LAZ024-LAZ025-LAZ026.

AR...NONE.

&&

22
Hazardous weather outlook, Oct 18, 1:58 PM CDT, 8 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
158 PM CDT WED OCT 18 2006

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
191858-
ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW-
CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL-
FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS-
ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR-
LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA-
MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE-
OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER-
TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO-
158 PM CDT WED OCT 18 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS

.DAY ONE...TONIGHT AND THURSDAY...

...THUNDERSTORMS...
ISOLATED STRONG TO SEVERE THUNDERSTORMS MAY DEVELOP ACROSS THE
OUTLOOK AREA ON THURSDAY AHEAD OF AN APPROACHING COLD FRONT. IT
APPEARS THAT THE GREATEST RISK FOR ANY SEVERE THUNDERSTORMS WILL
BE ALONG AND SOUTH OF THE HIGHWAY 84 CORRIDOR WHERE INSTABILITY
WILL BE GREATER. THE MAIN RISKS WILL BE DAMAGING WINDS OF 60 TO
70 MPH. AN ISOLATED TORNADO CAN NOT BE RULED OUT WITH THE AMOUNT
OF WIND SHEAR IN THE LOW LEVELS OF THE ATMOSPHERE.

...FLOODING...
WITH THE RETURN OF GOOD TROPICAL MOISTURE OVER THE REGION FOR
LATE TONIGHT INTO THURSDAY. FLASH FLOODING WILL BE POSSIBLE
ACROSS PORTIONS OF NORTHEAST LOUISIANA AS WELL AS PORTIONS OF
WEST AND SOUTHWEST MISSISSIPPI. LOCALLY HEAVY RAINS WILL BE
POSSIBLE ACROSS AREAS GENERALLY ALONG AND SOUTH OF A LINE FROM
BASTROP TO YAZOO CITY TO DE KALB. RAINFALL AMOUNTS TO 2 TO 4
INCHES WITH LOCALLY HIGHER AMOUNTS WILL BE POSSIBLE ACROSS
PORTIONS OF NORTHEAST LOUISIANA INTO
EXTREME WEST AND SOUTHWEST MISSISSIPPI.

.DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH WEDNESDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL...COULD BE NEEDED IN SUPPORT OF
SEVERE WEATHER OPERATIONS THURSDAY. OTHERWISE...ACTIVATION SHOULD
NOT BE NEEDED THROUGH NEXT WEDNESDAY OCTOBER 25TH.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 19, 5:29 AM CDTFlash Flood WarningJANFranklin, Richland4 hr
Oct 19, 6:42 AM CDTFlash Flood WarningJANMadison, Tensas4 hr
Oct 19, 6:59 AM CDTTornado WarningJANCatahoula35 min
Oct 19, 7:21 AM CDTTornado WarningJANConcordia39 min

Nearby

Flash Flood Warnings in Louisiana, 2006Every flash flood warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.